Buprenorphine Abuse Symptoms

Buprenorphine Abuse Symptoms

Abuse of buprenorphine has become a national menace in the recent times. This has been complemented by the fact that the drug is prescribed in hospitals in which case, it would be very difficult to tell when an individual is abusing it. Buprenorphine is a component of a drug called Suboxone. The other component of Suboxone is called naloxone.

Buprenorphine is actually a mild opiate and therefore is used in the treatment of addiction from other stronger opiates like hydrocodone, morphine, heroin and oxycodone. This is because, being an opiate, it will produce more or less the same effects as the drugs the addict may be hooked to though with less harmful implications.

Buprenorphine is used in replacement therapy where the individual would stop taking other opiates but rather take buprenorphine administered by qualified medical practitioners. This is mainly in rehabilitation centers where the drug will be gradually reduced until the individual would eventually be completely free from the drug.

This is ideally how the drug was meant to be used. However, there are instances where the drug will cause an addiction or physical dependency in which case an individual would not be able to stay for long without taking the drug. This is especially when taken for long periods of time.

Buprenorphine Abuse Symptoms

In this case, the individual’s body would garner chemical tolerance in which case the normal dosages would have to be increased in order to attain the initial effects. This is definitely the beginning of addiction, as the individual would progressively increase the dosages or the frequency of taking the medicine.

In addition, it would be important to note that the drug should only be taken by placing it beneath the tongue. Any other methods of taking the drug like snorting or injecting would actually lead to the hindrance of buprenorphine effects by the naloxone component.

Although it can be a bit of a hassle to determine when an individual is abusing buprenorphine, it would be important to be on the lookout for changes in their behavior or health. As with many opiates, these are the two aspects of an individual’s life that would be mostly affected.

As pertaining to behavioral changes, your alarm bells should be triggered if the individual has become moody or aggressive. The individuals would also do anything to get the drugs. Is your loved one taking more of the drug than prescribed, or getting them from multiple doctors, or forging prescriptions? Chances are, they are hooked into the drug.

Health symptoms of buprenorphine abuse would include constipation, depression, loss of appetite and consequently loss of weight, reduced rate of respiration, loss fertility or menstrual periods for men, reduced rates of breathing and confusion. Other symptoms include excessive drowsiness, vomiting, nausea, dizziness, headaches, respiratory depression, reduced sex drive, urinary retention, dry mouth, dizziness and orthostatic hypotension.

As much as buprenorphine abuse would not lead to death, it would be imperative to acknowledge that when mixed with other drugs like sleeping pills would have fatal effects. Medical treatment should be sought 1-800-303-2482 in cases where an individual would like to kick the habit out of their lives so that they can be helped to deal with the withdrawal symptoms under the care of qualified medical practitioners.

Leave a Reply